Abundance of non-uniform hyperbolicity in bifurcations of surface endomorphisms

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We study an interplay between homoclinic behavior and singularities in surface endomorphisms. We show that appropriate rescalings near homoclinic orbits intersecting fold singularities yield families of noninvertible Hénon-like maps. Then we construct positive measure sets of parameters corresponding to maps which exhibit nonuniformly hyperbolic behavior. This implies an extension of the celebrated theorem of Benedicks and Carleson, and that of Mora and Viana to surface endomorphisms.

Original languageEnglish
Pages (from-to)53-113
Number of pages61
JournalTokyo Journal of Mathematics
Volume34
Issue number1
DOIs
Publication statusPublished - 2011 Jan 1
Externally publishedYes

Fingerprint

Nonuniform Hyperbolicity
Endomorphisms
Bifurcation
Singularity
Homoclinic
Homoclinic Orbit
Rescaling
Fold
Imply
Theorem

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Abundance of non-uniform hyperbolicity in bifurcations of surface endomorphisms. / Takahasi, Hiroki.

In: Tokyo Journal of Mathematics, Vol. 34, No. 1, 01.01.2011, p. 53-113.

Research output: Contribution to journalArticle

@article{6de0985492c44e799d14985565f76fc4,
title = "Abundance of non-uniform hyperbolicity in bifurcations of surface endomorphisms",
abstract = "We study an interplay between homoclinic behavior and singularities in surface endomorphisms. We show that appropriate rescalings near homoclinic orbits intersecting fold singularities yield families of noninvertible H{\'e}non-like maps. Then we construct positive measure sets of parameters corresponding to maps which exhibit nonuniformly hyperbolic behavior. This implies an extension of the celebrated theorem of Benedicks and Carleson, and that of Mora and Viana to surface endomorphisms.",
author = "Hiroki Takahasi",
year = "2011",
month = "1",
day = "1",
doi = "10.3836/tjm/1313074445",
language = "English",
volume = "34",
pages = "53--113",
journal = "Tokyo Journal of Mathematics",
issn = "0387-3870",
publisher = "Publication Committee for the Tokyo Journal of Mathematics",
number = "1",

}

TY - JOUR

T1 - Abundance of non-uniform hyperbolicity in bifurcations of surface endomorphisms

AU - Takahasi, Hiroki

PY - 2011/1/1

Y1 - 2011/1/1

N2 - We study an interplay between homoclinic behavior and singularities in surface endomorphisms. We show that appropriate rescalings near homoclinic orbits intersecting fold singularities yield families of noninvertible Hénon-like maps. Then we construct positive measure sets of parameters corresponding to maps which exhibit nonuniformly hyperbolic behavior. This implies an extension of the celebrated theorem of Benedicks and Carleson, and that of Mora and Viana to surface endomorphisms.

AB - We study an interplay between homoclinic behavior and singularities in surface endomorphisms. We show that appropriate rescalings near homoclinic orbits intersecting fold singularities yield families of noninvertible Hénon-like maps. Then we construct positive measure sets of parameters corresponding to maps which exhibit nonuniformly hyperbolic behavior. This implies an extension of the celebrated theorem of Benedicks and Carleson, and that of Mora and Viana to surface endomorphisms.

UR - http://www.scopus.com/inward/record.url?scp=84860386381&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84860386381&partnerID=8YFLogxK

U2 - 10.3836/tjm/1313074445

DO - 10.3836/tjm/1313074445

M3 - Article

AN - SCOPUS:84860386381

VL - 34

SP - 53

EP - 113

JO - Tokyo Journal of Mathematics

JF - Tokyo Journal of Mathematics

SN - 0387-3870

IS - 1

ER -